MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C93E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Occlusion (1984); Vascular Dissection (3160)
Date of Event 03/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the cause of the left iliac artery occlusion reported on the day following the implant could not be determined from the pre-images p rovided.Angio¿s at implant were not available for review, the blood flow dynamics could not be assessed from the ct¿s provided, and post-cta¿s were also not available.Pre-implant films noted that the left iliac artery was moderately tortuous.There was an acute bend seen near the left internal bifurcation, calcification was seen along the proximal section of the left external iliac artery, and the left external artery diameter was noted as 8mm.Cross-section images of the iliac arteries were not returned, and the vessels below the level of the pelvis were not seen in the returned films.The cause of the occlusion appears to have most likely been anatomy related.During the procedure another manufacturer's bare stent was implanted in the left external iliac distal to the stent graft, the occluded segment was from a dissection in the left external iliac distal to the bare stent.The occlusion was reported as not associated with the stent graft.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 5.5 cm abdominal aortic aneurysm.During the procedure, another manufacturer's bare stent was implanted in the left external iliac because the physician did not like the way that it looked.It was reported that there was a short segment left iliac occlusion on the day following the procedure.It was further reported that the occlusion segment was a dissection in the left external iliac distal to a segment treated with a self-expanding bare stent, and was not an issue with the stent graft.The post implant pulse in the left foot was diminished, but was not a concern initially.However, it was later noted that the there was no pulse in the foot.A ct was performed and the dissection was discovered.An additional stent was placed across the dissected segment to successfully re-establish distal flow.The physician commented that it was a mistake to have not looked more distal on the run post bare stent placement because the dissected segment would have been identified during the index procedure.Per the physician, the cause of the event was unknown.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6500795
Report Number2953200-2017-00623
Device Sequence Number1202233
Product Code MIH
UDI-Device Identifier00643169467514
UDI-Public00643169467514
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2018
Device Model NumberETLW1620C93E
Device Catalogue NumberETLW1620C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Initial Date Received by Manufacturer 03/24/2017
Supplement Date Received by Manufacturer03/24/2017
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age78 YR